Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS La Crosse, WI

July 21, 2016Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 21, 2016, 5:31 AM CDT for Clark County, Taylor County, Wisconsin. It was in force for 74 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2016, 5:31 AM CDT (10:31 UTC)
Expired
Jul 21, 2016, 6:45 AM CDT
In force
74 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 157 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:12 AM CDTTSTM WND DMGLublin, WILUBLIN AS A REFERENCE POINT. TAYLOR COUNTY SHERIFF DEPARTMENT REPORTED NUMEROUS TREES DOWN ACROSS THE COUNTY.
Jul 21, 6:16 AM CDTTSTM WND DMGThorp, WINUMEROUS TREES DOWN
Jul 21, 6:19 AM CDTTSTM WND DMGMedford, WITREE BLOWN DOWN IN THE CITY OF MEDFORD. A FEW OTHER TREES REPORTED DOWN ACROSS THE COUNTY. TIME ESTIMATED USING RADAR. .
Jul 21, 6:35 AM CDTTSTM WND GST 422 N Stetsonville, WI.
Jul 21, 6:54 AM CDTHAIL 0.881 E Riplinger, WI.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 4:31 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

831 
WUUS53 KARX 211031
SVRARX
WIC019-119-211145-
/O.NEW.KARX.SV.W.0054.160721T1031Z-160721T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
531 AM CDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
  NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN...

* UNTIL 645 AM CDT

* AT 531 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES WEST OF PHILLIPS TO 6 MILES NORTHEAST OF
  BLOOMER...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTBORO AROUND 605 AM CDT. 
  RIB LAKE AROUND 610 AM CDT. 
  THORP AROUND 615 AM CDT. 
  OWEN AROUND 630 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
COLBY... LONGWOOD...RESEBURG...STETSONVILLE AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4481 9032 4489 9092 4538 9092 4538 9004
TIME...MOT...LOC 1031Z 303DEG 40KT 4567 9059 4518 9143 

HAIL...<.75IN
WIND...60MPH
 
$$

WETENKAMP
5 follow-up statements
911 
WWUS53 KARX 211051
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
551 AM CDT THU JUL 21 2016

WIC019-119-211145-
/O.CON.KARX.SV.W.0054.000000T0000Z-160721T1145Z/
TAYLOR WI-CLARK WI-
551 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR TAYLOR AND NORTHERN CLARK COUNTIES...

AT 549 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF CATAWBA TO 6 MILES SOUTHWEST OF
CORNELL...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  WESTBORO AROUND 615 AM CDT. 
  CHELSEA AROUND 620 AM CDT. 
  MEDFORD...RIB LAKE AND THORP AROUND 625 AM CDT. 
  OWEN AROUND 640 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE JUMP
RIVER...COLBY...LONGWOOD...RESEBURG...STETSONVILLE AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CAMPERS SEEK SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS.  

&&

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4481 9032 4489 9092 4538 9092 4538 9004
TIME...MOT...LOC 1049Z 306DEG 34KT 4546 9060 4511 9126 

HAIL...<.75IN
WIND...60MPH
 
$$

WETENKAMP
957 
WWUS53 KARX 211108
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
608 AM CDT THU JUL 21 2016

WIC019-119-211145-
/O.CON.KARX.SV.W.0054.000000T0000Z-160721T1145Z/
TAYLOR WI-CLARK WI-
608 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR TAYLOR AND NORTHERN CLARK COUNTIES...

AT 608 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF WESTBORO TO NEAR STANLEY...MOVING
SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  WESTBORO AROUND 615 AM CDT. 
  CHELSEA AROUND 620 AM CDT. 
  MEDFORD AND RIB LAKE AROUND 625 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
COLBY... LONGWOOD...RESEBURG...STETSONVILLE AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4481 9032 4489 9092 4538 9092 4538 9004
TIME...MOT...LOC 1108Z 311DEG 43KT 4535 9049 4492 9093 

HAIL...<.75IN
WIND...60MPH
 
$$

WETENKAMP
277 
WWUS53 KARX 211126
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
626 AM CDT THU JUL 21 2016

WIC019-119-211145-
/O.CON.KARX.SV.W.0054.000000T0000Z-160721T1145Z/
TAYLOR WI-CLARK WI-
626 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR TAYLOR AND NORTHERN CLARK COUNTIES...

AT 626 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF RIB LAKE TO 6 MILES NORTHWEST OF
GREENWOOD...MOVING SOUTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MEDFORD...ABBOTSFORD...COLBY...THORP...OWEN...RIB LAKE...
DORCHESTER...CHELSEA...LONGWOOD...RESEBURG...STETSONVILLE...
GOODRICH...WITHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4481 9032 4489 9092 4520 9091 4536 9005
TIME...MOT...LOC 1126Z 299DEG 49KT 4522 9012 4482 9071 

HAIL...<.75IN
WIND...60MPH
 
$$

WETENKAMP
564 
WWUS53 KARX 211134
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
634 AM CDT THU JUL 21 2016

WIC019-119-211145-
/O.CON.KARX.SV.W.0054.000000T0000Z-160721T1145Z/
TAYLOR WI-CLARK WI-
634 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN TAYLOR AND NORTHERN CLARK COUNTIES...

AT 633 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF NEW WOOD WILDLIFE AREA TO NEAR
GREENWOOD...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. LAW ENFORCEMENT REPORTS A FEW TREES HAVE
         BEEN BLOWN DOWN ACROSS TAYLOR COUNTY.  

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MEDFORD...ABBOTSFORD...COLBY...THORP...OWEN...DORCHESTER...
LONGWOOD...RESEBURG...STETSONVILLE...GOODRICH...WITHEE...UNITY...
CURTISS...RIPLINGER...THE TAYLOR COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4481 9032 4489 9092 4490 9092 4512 9064
      4536 9005
TIME...MOT...LOC 1133Z 303DEG 40KT 4519 9005 4479 9064 

HAIL...<.75IN
WIND...60MPH
 
$$

WETENKAMP
614 
WWUS53 KARX 211145
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
645 AM CDT THU JUL 21 2016

WIC019-119-211155-
/O.EXP.KARX.SV.W.0054.000000T0000Z-160721T1145Z/
TAYLOR WI-CLARK WI-
645 AM CDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAYLOR AND
NORTHERN CLARK COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.


LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4481 9032 4489 9092 4490 9092 4512 9064
      4536 9005
TIME...MOT...LOC 1142Z 303DEG 40KT 4519 9005 4479 9064 

$$

WETENKAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:36 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 21, 3:36 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
336 AM CDT THU JUL 21 2016

.SHORT TERM...(Today through Friday)
Issued at 336 AM CDT Thu Jul 21 2016

Problems galore in the short term today. Models have done a terrible
job of depicting the convective potential with this obvious QLCS
squall line moving through MN. Even with convection ongoing across
ND near the 00z init time of the models, most had no clue. But the
positive side of things...the action is going on in the best areas
as diagnosed via conventional mass field analysis. As such, do
anticipate that the ongoing convection will continue southeast
through the northern third of the forecast area this morning, which
was not accounted for in the previous forecast. The rain cooled air,
clouds, and resultant cold pool will throw a huge monkey wrench into
the heat forecast. Still feel there will be a chance for the
atmosphere to recover, and it will still get pretty warm. And the
rain may even add more low level moisture to the equation. But the
cold pool may take some time to overcome, so our actual air
temperature may not end up quite as warm as previously forecast. In
fact, our going temps were 2-7 degrees above the warmest of the
guidance values. So did lower temperatures some. The resulting heat
index values did come down some as well, and some areas may not hit
the actual Excessive Heat Warning criteria. But it will be close,
and will likely still be well into Advisory range. So will just hold
on to the headlines as they are at this point.

Adding further to the story...the few model solutions that actually
have some convection are suggesting that this line may run all the
way down into southern WI and eastern IA. Perusal of other model
fields suggests there should be a lull in the action for a time this
afternoon, so will continue to hold onto that idea. Which also
allows me to keep the rest of the forecast somewhat intact. But if
that actually does happen, temps/sky and the heat headlines are all
in trouble.

This all dovetails into tonight and even Friday as well. Based on
the convection and the strength of the short wave trough that is
causing all of this as it moves into the western Great Lakes, the
surface front is now shown to be down into Iowa by the models. Some
depict more convection along it. If that indeed is where the front
ends up, and we get more rain, we probably are too high for temps
tonight into Friday as well. Lots for the day crew forecasters to
look at, with several significant changes perhaps needed.

.LONG TERM...(Friday night through Wednesday)
Issued at 336 AM CDT Thu Jul 21 2016

The front is expected to lift north again Friday night in advance of
the next short wave that will send a surface low and cold front
through the region for the weekend. Indications are that some
convection will fire along this boundary, but it may be south and
west of the forecast area. The best chance for storms will come
Saturday afternoon and night. There will be a severe risk with these
storms due to ample shear and instability.

A brief respite Monday before another disturbance spreads showers
and thunderstorms into the region for late Tuesday into Wednesday.
Not much time to really dig into this given all of the short term
concerns.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1144 PM CDT Wed Jul 20 2016

Still watching a complex of showers and storms working east out of
North Dakota early this morning. Latest thinking is that these
storms will impact areas north and east of the KRST/KLSE terminals
late tonight through part of the morning hours Thursday, but there
is still a very low risk that storms could briefly impact
especially KLSE. Otherwise, outside of some pesky stratus with a
brief period of IFR ceilings around KRST, not much looks to go
through the day with warm and humid conditions before an
approaching cold front this evening returns small chances for
additional convection. For the moment, with such low confidence,
will only mention a vicinity shower, but of course watch trends
closely.

&&

.ARX Watches/Warnings/Advisories...
WI...Excessive Heat Warning from noon today to 7 PM CDT Friday for
     WIZ032>034-041>044-053>055-061.

     Excessive Heat Warning from noon today to 10 PM CDT this evening
     for WIZ017-029.

MN...Excessive Heat Warning from noon today to 7 PM CDT Friday for
     MNZ079-086>088-094>096.

IA...Excessive Heat Warning from noon today to 7 PM CDT Friday for
     IAZ008>011-018-019-029-030.

&&

SHORT TERM...MW
LONG TERM...MW
AVIATION...Lawrence
Hazardous weather outlook, Jul 21, 4:25 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
425 AM CDT THU JUL 21 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-221100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
425 AM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND WESTERN INTO SOUTHWEST WISCONSIN

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE THROUGH PARTS OF SOUTHEAST MINNESOTA AND
WESTERN WISCONSIN THIS MORNING. THE PRIMARY THREAT IS FROM STRONG
WINDS AND LIGHTNING.

HEAT INDEX VALUES WILL THEN RISE TO BETWEEN 100 AND 110 DEGREES
THIS AFTERNOON...AND WILL REMAIN ABOVE 80 TONIGHT. AN EXCESSIVE HEAT
WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS FRIDAY. SEVERE WEATHER IS
NOT ANTICIPATED. A BETTER CHANCE FOR STORMS IS EXPECTED LATE
SATURDAY AND SATURDAY NIGHT. IN ADDITION TO LOCALLY HEAVY
RAINFALL...SOME OF THOSE STORMS COULD PRODUCE HAIL AND GUSTY WINDS.

THERE MAY ALSO BE SOME THUNDERSTORMS FROM LATE TUESDAY INTO
WEDNESDAY...BUT THAT IS TOO FAR OFF AT THIS TIME TO DETERMINE ANY
SEVERE WEATHER RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-221100-
TAYLOR-CLARK-
425 AM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE THROUGH NORTH CENTRAL WISCONSIN THIS
MORNING. DAMAGING WINDS ARE THE PRIMARY THREAT...BUT SMALL HAIL...
HEAVY RAINFALL...AND FREQUENT LIGHTNING ARE ALSO OF CONCERN.

HEAT INDEX VALUES WILL THEN RISE TO BETWEEN 100 AND 110 DEGREES
THIS AFTERNOON. AN EXCESSIVE HEAT WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER CHANCE FOR THUNDERSTORMS IS EXPECTED LATE SATURDAY AND
SATURDAY NIGHT. IN ADDITION TO LOCALLY HEAVY RAINFALL...SOME OF
THOSE STORMS COULD PRODUCE HAIL AND GUSTY WINDS.

THERE MAY ALSO BE SOME THUNDERSTORMS FROM LATE TUESDAY INTO
WEDNESDAY...BUT THAT IS TOO FAR OFF AT THIS TIME TO DETERMINE ANY
SEVERE WEATHER RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

In the hours before

Special weather statement, Jul 21, 5:08 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
508 AM CDT THU JUL 21 2016

WIZ017-211030-
TAYLOR-
508 AM CDT THU JUL 21 2016

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT TAYLOR
COUNTY...

AT 507 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WINTER TO NEAR PRAIRIE FARM. MOVEMENT WAS
EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STRONG TO SEVERE
THUNDERSTORMS.

THESE STRONG TO SEVERE STORMS COULD IMPACT TAYLOR COUNTY...INCLUDING
THE FOLLOWING LOCATIONS:
STETSONVILLE...GILMAN...LUBLIN...PERKINSTOWN AND KATHRYN LAKE.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

PERSONS IN CAMPGROUNDS SHOULD BE PREPARED TO SEEK STURDY SHELTER
UNTIL THESE STORMS PASS.

LAT...LON 4512 9015 4512 9020 4503 9020 4503 9032
      4509 9092 4538 9092 4538 9007
TIME...MOT...LOC 1007Z 286DEG 37KT 4584 9100 4524 9194

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:08 AM CDTSpecial Weather StatementARXTaylor22 min
Jul 21, 6:37 AM CDTSpecial Weather StatementARXClark, Trempealeau23 min
Jul 21, 7:08 AM CDTSpecial Weather StatementARXJackson37 min
Jul 21, 7:37 AM CDTSpecial Weather StatementARXLa Crosse, Monroe38 min
Jul 21, 8:23 AM CDTSpecial Weather StatementARXAdams, Juneau37 min
Jul 21, 8:51 AM CDTSevere Thunderstorm WarningARXAdams24 min
Jul 21, 11:50 AM CDTHeat AdvisoryARXAdams, Clark, Jackson, Juneau, Monroe, Taylor31 hr
Jul 21, 1:34 PM CDTSpecial Weather StatementARXClark26 min
Jul 21, 1:59 PM CDTSpecial Weather StatementARXClark31 min
Jul 21, 2:15 PM CDTSpecial Weather StatementARXBuffalo30 min
Jul 21, 2:36 PM CDTSpecial Weather StatementARXBuffalo24 min
Jul 21, 2:51 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau20 min
Jul 21, 3:08 PM CDTSpecial Weather StatementARXAdams, Clark, Jackson, Juneau, La Crosse, Monroe and 1 more82 min
Jul 21, 3:38 PM CDTSevere Thunderstorm WarningARXAdams, Juneau37 min
Jul 21, 4:14 PM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe46 min
Jul 21, 5:07 PM CDTSpecial Weather StatementARXAdams, Juneau23 min
Jul 21, 5:41 PM CDTSpecial Weather StatementARXLa Crosse, Monroe34 min
Jul 21, 5:57 PM CDTSpecial Weather StatementARXLa Crosse, Vernon18 min
Jul 21, 6:21 PM CDTSpecial Weather StatementARXVernon24 min
Jul 21, 6:34 PM CDTSpecial Weather StatementARXRichland56 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.